Secondary Logo

Journal Logo

Institutional members access full text with Ovid®

Rapid Onset of Femoral Head Osteonecrosis after a Single Intraarticular Hip Joint Injection of Corticosteroid – A Case Report

Thompson, Austin R BS1; Ensrud, Erik R MD1

American Journal of Physical Medicine & Rehabilitation: April 22, 2019 - Volume Publish Ahead of Print - Issue - p
doi: 10.1097/PHM.0000000000001202
Case Report: PDF Only
Buy
PAP

We outline a case in which osteonecrosis of the femoral head developed in temporal association with a single intraarticular injection of corticosteroid (triamcinolone acetonide) in a 72 year old woman, resulting in a total hip arthroplasty. We conclude that the risk of developing osteonecrosis after a single intraarticular injection of corticosteroid needs to be considered in the informed consent process.

1Department of Orthopaedics and Rehabilitation, Oregon Health and Science University, Portland, OR

Corresponding Author: Erik Ensrud, MD, Sam Jackson Hall, Suite 2360, 3181 S.W. Sam Jackson Park Road, Portland, OR 97239. ph. 503-494-5661. fax. 503-494-5050. ensrud@ohsu.edu

Sources of Funding: No funding was received.

Disclosures: Authors AT and EE have nothing to disclose.

Copyright © 2019 Wolters Kluwer Health, Inc. All rights reserved.